

UCONN RESCUE 1ST ANNUAL EMERGENCY CARE CONFERENCE

SATURDAY, SEPTEMBER 12, 2020 UCONN SCHOOL OF NURSING, STORRS, CT

DETAILED CONFERENCE PROGRAM

ALL SESSIONS TO BE HELD IN WW16 AND ATTENDED VIRTUALLY

As of August 7th this conference is 100% Virtual with speakers presenting from a Central Location



Morning program

8:00-8:10AM: OPENING REMARKS FROM UCONN RESCUE

8:10-9:10AM: ALTERNATIVE CAREER PATHS IN EMS WILLIAM PEREZ, EDD, NRP, EMS-I

CT OEMS APPROVED FOR 1-HOUR OPERATIONS

This talk will focus on alternative career paths in the field of Emergency Medical Services (EMS). Areas of focus will be with Fire Departments, Hazardous Materials, and Tactical EMS.

9:10-9:40AM: CT DPH SWORD UPDATE

RAFFAELLA, "RALF", COLER, RN, MED, PARAMEDIC CT OEMS APPROVED FOR 0.5-HOUR OPERATIONS

Director Coler will provide an update from the State of Connecticut Department of Public Health Office of EMS in regards to the state's work on the SWORD initiative.

9:40-9:50AM: MORNING BREAK

9:50-11:50AM: INTRODUCTION TO CHILD SEX TRAFFICKING FOR EMS PROVIDERS PART 1 & 2

INVESTIGATOR COURTNEY DESILET, EMS-I CT OEMS APPROVED FOR 2-HOUR OPERATIONS

This curriculum is designed to enhance an Emergency Medical Service provider's understanding of Child Trafficking. The training assists participants in identifying victims of Domestic Minor Sex Trafficking (DMST) as well as receiving tips on how to best respond and support identified trafficking victims. Participants will learn definitions, federal and state legislation related to human trafficking, prevalence of DMST in CT, pathways to victimization, warning signs, impact to the victims, and who are the buyers and exploiters of this crime.



11:50-12:30pm: Lunch Break

DURING THE LUNCH BREAK THE SPEAKERS WILL BE AVAILABLE FOR Q&A AND NETWORKING. UCONN FIRE DEPARTMENT APPARATUS WILL ALSO BE ON DISPLAY OUTSIDE THE SCHOOL OF NURSING.





AFTERNOON PROGRAM

12:30-2:30PM: OUCH! I JUST GOT BURNED – PRE-HOSPITAL BURN PHYSIOLOGY AND CARE PART 1 & 2

JASON BRESKY, RN, CCRN

CT OEMS APPROVED FOR 2-HOUR TRAUMA

This talk will cover an introduction burns and emergency burn care. We will discuss the demographics of who gets burned and mechanisms of how. A review of anatomy, physiology, psychology, and pathophysiology as it relates to burn injury, assessment, and care. Participants will learn tricks and tools for proper burn assessment. Explanation of The American Burn Associations transfer criteria will be taught. This program will provide didactic content as well as numerous photo scenario-based discussions and case study reviews.

2:30-2:40pm: Afternoon Break

2:40-3:25PM: MIH IN CT: OPPORTUNITIES FOR EMS PROVIDERS AND OUR COMMUNITIES

JOSHUA BEAULIEU, MBA, LP, CEMSO

CT OEMS APPROVED FOR 0.75-HOUR OPERATIONS

Mobile Integrated Healthcare is a hot topic all over the country. Presentation attendees will learn what has been happening in Connecticut, including the latest on MIH program implementation and an overview of MIH opportunities for CT EMS agencies and health systems. We will look at existing gaps in healthcare delivery and potential MIH solutions to those gaps. Examples of MIH programs and their potential impact will be reviewed, as well as the process for establishing MIH delivery in our State.

3:25-4:25рм: MANAGING CARDIAC ARREST – ELEMENTS OF A SUCCESSFUL RESUSCITATION

JOSHUA BEAULIEU, MBA, LP, CEMSO

CT OEMS APPROVED FOR 1-HOUR CARDIOVASCULAR

This presentation will look at how EMS responds to cardiac arrest in the field. Beginning with some statistics, we will consider how resource allocation and organization techniques can improve a systems overall response to cardiac arrest and increase survival to discharge likelihood by focusing on those interventions with the greatest impact on patient outcome.

4:25-4:30PM: CLOSING REMARKS FROM UCONN RESCUE



Yale NewHaven Health Bridgeport Hospital

UCONN RESCUE WOULD LIKE TO SAY THANK YOU TO THE FOLLOWING GROUPS, ORGANIZATIONS AND INDIVIDUALS WHO HAVE CONTRIBUTED GREATLY TO THE SUCCESS OF THIS ONE-DAY CONFERENCE:

UCONN SCHOOL OF NURSING UCONN PUBLIC SAFETY, FIRE DEPARTMENT UCONN CATERING UCONN TRANSPORTATION & PARKING SERVICES

MICHAEL ZACCHERA, FACULTY ADVISOR JASON BRESKY, SPEAKER COURTNEY DESILET, SPEAKER RAFFAELLA COLER, SPEAKER JOSHUA BEAULIEU, SPEAKER DR. WILLIAM PEREZ, SPEAKER CATHERINE SALAI, SCHOOL OF NURSING JAIME CHASE, SCHOOL OF NURSING

Ajitha chivukula, president & TC Michael kosover, vice president Olivia babick, executive liaison Drew bidmead, secretary Christopher Thompson, treasurer Giridhar murali, alumni officer Mitali Banerjee, alumna, past president Justin Pedneault, alumnus, past president